MAUDE Adverse Event Report: SYNTHES GMBH SPEEDSHIFT COMP IMPL KIT 15X20X20 OFST10; STAPLE, FIXATION, BONE

SYNTHES GMBH SPEEDSHIFT COMP IMPL KIT 15X20X20 OFST10; STAPLE, FIXATION, BONE
Model Number SE-1520-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed.No conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, there were two broken screws in the uk loan set when the pack was opened.This report involves one (1) speed shift 15x20x20 offset 10mm implant.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part number: se-1520-10, bme lot number: bse170584, manufacturing date or release to warehouse date: october 16, 2017, place of manufacture: biomedical enterprises, san antonio, tx, lot expiration date: august 25, 2022.Dhr review: no ncmrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The implant(s) was not returned, and the investigation will be completed based on the supplied image(s).The image(s) was reviewed, and the complaint condition was confirmed, as the image showed the implant broken inside its packaging.As the implant(s) was not returned and as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation was performed and no issues were noted.Conclusion: the complaint condition is confirmed as the plastic implant holder is broken as reported.The condition of the complaint device is consistent with prior issues with the same occurrence.This is addressed with capa's.Review identified that lot# bse170584 was manufactured on october 16, 2017 prior to implementation of the raw material composition change in capa thus the complaint lot may be more prone to this failure mode than lots manufactured after action taken january 31, 2018.Furthermore, an additional action is planned (capa design remediation) for reduction/elimination of the identified failure mode.The root cause was identified during the performed customer quality (cq) evaluation and therefore the in the investigation flows listed remaining investigation steps are not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEEDSHIFT COMP IMPL KIT 15X20X20 OFST10
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11812947
Report Number8030965-2021-03869
Device Sequence Number11693462
Product Code JDR
UDI-Device Identifier00810633020449
UDI-Public(01)00810633020449
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2022
Device Model NumberSE-1520-10
Device Catalogue NumberSE-1520-10
Device Lot NumberBSE170584
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer05/19/2021
07/06/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date06/08/2021
07/14/2021
Patient Sequence Number1